Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 99, NWS Jackson, KY

July 11, 2000Estill County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 11, 2000, 12:04 AM EDT for Estill County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 11, 2000, 12:04 AM EDT (04:04 UTC)
Expired
Jul 11, 2000, 12:30 AM EDT
In force
26 min
Issued by
NWS Jackson, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Estill County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1714 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WUUS53 KJKL 110404
SVRJKL
KYC065-110430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1204 AM EDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESTILL COUNTY IN KENTUCKY
  THIS INCLUDES THE CITY OF IRVINE

* UNTIL 1230 AM EDT

* AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SAM...OR ABOUT 8 MILES NORTHWEST OF
  IRVINE...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER COW CREEK...PITTS...RAVENNA...WILLOW TREE AT 1210 AM EDT
  OVER TEXOLA...PRYSE AT 1215 AM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN JACKSON KY.

LAT...LON 3784 8404 3778 8420 3759 8395 3768 8383

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:45 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 10, 8:45 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
845 PM EDT MON JUL 10 2000

CURRENT 88D AND SAT PICS HAVE TSRA MOSTLY TO OUR NORTH. A COUPLE OF
THE MORE SOUTHERN STORMS HAVE CLIPPED SOME OF OF OUR NRN COUNTIES
WITH DIME SIZED HAIL. SYSTEM SLOW TO SAG SOUTH AND HAVE CUT THE SRN
HALF OF THE CWFA OFF UNTIL AFTER MIDNIGHT. CONCERN NOW IS FOR
POSSIBLE MCS AS FCST IN ETA MODEL TO DEVELOP IN IA/MO/IL AND MOVE ACROSS
AREA TOWARDS MORNING. UPDATE ALREADY OUT.

.JKL...FLASH FLOOD WATCH FOR MOST OF EASTERN KENTUCKY TONIGHT
       THROUGH TUESDAY AFTERNOON.

DUSTY

In the hours before

Local storm report, Jul 10, 6:44 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
644 PM EDT MON JUL 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....
B
0611 PM    JOB                       KY   .75 INCH HAIL
07/10/00   MARTIN                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jul 10, 8:58 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
858 PM EDT MON JUL 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    4 N INEZ                  KY   WIND DAMAGE
07/10/00   MARTIN                         80 FOOT WIDE PATH OF
                                          TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0615 PM    3 NE INEZ                 KY   WIND DAMAGE
07/10/00   MARTIN                         NUMEROUS TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 10, 9:32 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
932 PM EDT MON JUL 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....
G
0929 PM    DALESBURG                 KY   WIND DAMAGE
07/10/00   FLEMING                        SEVERAL TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:25 PM EDTSevere Thunderstorm WarningJKLFleming35 min
Jul 10, 9:58 PM EDTSevere Thunderstorm WarningJKLRowan47 min
Jul 10, 10:37 PM EDTSevere Thunderstorm WarningJKLBath, Fleming38 min
Jul 10, 10:47 PM EDTSevere Thunderstorm WarningJKLRowan43 min
Jul 10, 10:59 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan46 min
Jul 10, 11:07 PM EDTTornado WarningJKLMorgan, Rowan38 min
Jul 10, 11:24 PM EDTSevere Thunderstorm WarningJKLMontgomery36 min
Jul 10, 11:43 PM EDTSevere Thunderstorm WarningJKLPowell, Wolfe32 min
Jul 10, 11:43 PM EDTSevere Thunderstorm WarningJKLMagoffin32 min
Jul 10, 11:51 PM EDTSevere Thunderstorm WarningJKLBreathitt24 min
Jul 11, 7:39 AM EDTSevere Thunderstorm WarningJKLFleming36 min
Jul 11, 9:42 AM EDTSevere Thunderstorm WarningJKLFloyd, Knott33 min
Jul 11, 1:33 PM EDTSevere Thunderstorm WarningJKLClay, Jackson42 min
Jul 11, 1:43 PM EDTSevere Thunderstorm WarningJKLOwsley32 min
Jul 11, 2:16 PM EDTSevere Thunderstorm WarningJKLClay44 min
Jul 11, 2:31 PM EDTSevere Thunderstorm WarningJKLLaurel29 min
Jul 11, 2:42 PM EDTSevere Thunderstorm WarningJKLLeslie48 min
Jul 11, 3:01 PM EDTTornado WarningJKLLeslie29 min
Jul 11, 3:13 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox47 min
Jul 11, 3:13 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie47 min
Jul 11, 4:56 PM EDTSevere Thunderstorm WarningJKLPulaski49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.